Alabama, 2003Tornado in Alabama, July 1, 2003
July 1, 2003 · NWS MOB · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 1, 3:13 AM CST, 29 minutes earlier.
Area forecast discussion, Jul 1, 3:13 AM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
413 AM CDT TUE JUL 1 2003
.SHORT TERM...THE REMNANT LOW OF FORMER TROPICAL STORM BILL
CONTINUES TO MOVE NORTHEAST OUT OF SOUTHEAST MISSISSIPPI. NOW CAUGHT
UP IN THE WESTERLIES...BILL WILL CONTINUE NORTHEAST INTO CENTRAL AND
NORTHERN ALABAMA TODAY...LIFTING UP INTO THE MID ATLANTIC WEDNESDAY.
AS FAR AS WINDS...GRADIENT REMAINS TIGHT AROUND BILLS
CIRCULATION...SO EXPECT BREEZY CONDITIONS THIS MORNING...BEFORE
BEGINNING TO DECREASE THROUGH THE COURSE OF THE AFTERNOON AS THE
LOW CENTER FILLS. STILL HAVE TO CONTEND WITH SOME ORGANIZED HEAVY
RAIN BANDS OVER THE EASTERN PORTIONS OF THE FORECAST AREA THIS
MORNING. WILL BE QUITE SQUALLY...AS WELL...IN BANDS WITH WIND GUSTS
TO AROUND 35 MPH AT TIMES. DUE TO RADAR TRENDS WE WILL EXTEND THE
FLASH FLOOD WATCH...EAST OF A LINE FROM CAMDEN TO MONROEVILLE TO
BOONEVILLE TO BAY MINETTE THROUGH NOON TODAY. ISOLATED TORNADOES ARE
ALSO A THREAT IN THE EASTERN ZONES AS RAIN BANDS ROTATE AROUND BILLS
CIRCULATION. AFTER COORDINATION WITH JAN AND LIX...WILL HAVE
SCATTERED COVERAGES OVER THE WESTERN ZONES IN THE WAKE OF BILL.
TEMPERATURES WARMING UP ALSO UNDER WESTERLY FLOW. SLIGHTLY COOLER IN
THE EAST WHERE RAIN IS EXPECTED TO LINGER LONGER. ALTHOUGH BILL IS
LIFTING OUT OF THE AREA TODAY...ALL SHORT RANGE MODELS SUGGEST THAT
DEEP MOISTURE WILL LINGER. THIS APPEARS REASONABLE...GIVEN
ORIENTATION OF UPPER LEVEL WEST TO SOUTHWEST FLOW. SUBTLE MID LEVEL
DISTURBANCES CAUGHT UP IN THE FLOW WILL INTERACT WITH DEEP
ATMOSPHERIC MOISTURE CONTENT...(PRECIPITABLE WATERS 2 INCHES) FOR A
MODERATE TO HIGH COVERAGE OF SHOWERS AND THUNDERSTORMS MAINLY ALONG
THE SOUTHERN SECTIONS. MOS GUIDANCE SUGGESTS HIGHEST POPS ALONG THE
COAST AND LESS INLAND THROUGH MID WEEK.
.EXTENDED...NOT LOOKING FOR ANY MAJOR CHANGES.
.MARINE...STILL DEALING WITH STRONG ONSHORE GRADIENT FLOW OVER THE
MARINE WATERS TODAY WITH COASTAL FLOODING OVER THE ALABAMA WATERS
THROUGH EARLY AFTERNOON. A COASTAL FLOOD WATCH REMAINS UP
OVER THE FLORIDA WATERS THROUGH NOON. AS BILL MOVES AWAY...WINDS
DECREASE BY TONIGHT WITH CONTINUED IMPROVEMENT THROUGH THURSDAY. SEAS
WILL LAG BEHIND...BUT EXPECTED TO SUBSIDE.
.FIRE...NO CONCERNS. /10
.PRELIMINARY TEMPS / POPS...
MOBILE 85 74 87 74 / 70 40 60 40
PENSACOLA 84 75 88 77 / 80 40 60 40
DESTIN 82 77 86 77 / 100 40 60 40
EVERGREEN 83 71 87 72 / 80 30 60 40
WAYNESBORO 86 71 89 72 / 40 20 60 20
CAMDEN 82 70 88 72 / 80 20 60 20
.MOB...
AL...FLASH FLOOD WATCH ALZ054>060-062-064 THRU 12 PM.
COASTAL FLOOD WARNING ALC003-097 THRU 2 PM.
COASTAL FLOOD WARNING GMZ630-650 THRU 2 PM.
SMALL CRAFT ADVISORY GMZ630-650-670 TODAY.
FL...FLASH FLOOD WATCH FLZ001>006 THRU 12 PM.
COASTAL FLOOD WATCH FLZ002-004-006 THRU 12 PM.
COASTAL FLOOD WATCH GMZ655 THRU 12 PM.
SMALL CRAFT ADVISORY GMZ655-675 TODAY.
MS...NONE.Hazardous weather outlook, Jun 30, 4:58 AM CST, 22 hours 44 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-301700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
558 AM CDT MON JUN 30 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INTERIOR
SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE.
.DAY ONE...(TODAY AND TONIGHT)
TROPICAL STORM BILL...APPROACHING THE CENTRAL COAST OF LOUISIANA
TODAY...WILL ALLOW COPIOUS AMOUNTS OF TROPICAL MOISTURE TO SURGE
NORTHWARD OFF THE GULF AND INTO THE AREA. HEAVY RAINS ARE
EXPECTED TO OVERSPREAD THE ENTIRE AREA TODAY AND TONIGHT AS THE
CENTER OF BILL MOVES INLAND...TRACKING NORTHEAST THROUGH CENTRAL
MISSISSIPPI TONIGHT. DUE TO A SATURATED GROUND...RUNOFF FROM
EXCESSIVE RAIN IS EXPECTED TO CAUSE WATER TO COLLECT RAPIDLY...
CAUSING FLOODING OVER POOR DRAINAGE AND LOW LYING AREAS. CREEKS AND
STREAMS ALSO HAVE THE POTENTIAL TO FLOOD.
ALTHOUGH BILL IS FORECAST TO MAKE LANDFALL WELL WEST OF THE AREA...
THE POTENTIAL EXISTS FOR ISOLATED TORNADOES...MAINLY OVER
SOUTHEAST MISSISSIPPI.
ALONG COASTAL SOUTHWEST ALABAMA...STRONG ONSHORE WINDS WILL
ACT TO CAUSE TIDAL FLOODING OF AROUND 2 FEET ABOVE PREDICTED
HIGH TIDE LEVELS TODAY. IN ADDITION TO THE COASTAL FLOOD THREAT...
THERE IS A RISK OF DANGEROUS RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)
THE REMNANTS OF TROPICAL STORM BILL IS FORECAST TO MOVE NORTHEAST
OUT OF THE LOWER MISSISSIPPI RIVER VALLEY ON TUESDAY. ALTHOUGH THE
STORM WEAKENS...THE FORECAST AREA REMAINS UNDER FAVORABLE
CONDITIONS FOR LOCALLY HEAVY RAINS TUESDAY. COVERAGES OF SHOWERS
AND THUNDERSTORMS DECREASE WEDNESDAY THROUGH SUNDAY...BUT REMAINS
SCATTERED.
.SPOTTER CALL TO ACTION STATEMENT...
DUE TO FLOODING AND THE POTENTIAL OF SEVERE WEATHER THREAT...
EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE ON ALERT FOR POSSIBLE
ACTIVATION TODAY.
In the hours before
Local storm report, Jun 30, 10:59 PM CST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE, AL
1159 PM CDT MON JUN 30 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 PM MOBILE AL FLASH FLOOD
06/30/03 MOBILE OLD PASCAGOULA @ DEBBUSBY
RD ROAD WASHED OUT
1100 PM MOBILE AL FLASH FLOOD
06/30/03 MOBILE SCHILLINGER RD @ SOUTH
GATE ROAD WASHED OUT
1100 PM GRAND BAY AL WIND DAMAGE
06/30/03 MOBILE OLD NORTH ROAD TREES
ACROSS ROAD
1100 PM MOBILE AL WIND DAMAGE
06/30/03 MOBILE FORT LAKE ROAD TREES
ACROSS ROAD
1100 PM MOBILE AL WIND DAMAGE
06/30/03 MOBILE FRED FREELAND ROAD TREES
ACROSS ROAD
1100 PM MOBILE AL WIND DAMAGE
06/30/03 MOBILE COY SMITH HWY TREES ACROSS
ROAD
1100 PM MOBILE AL WIND DAMAGE
06/30/03 MOBILE BOOTHTOWN AT LOTT RD TREES
ACROSS ROAD
1100 PM MOBILE AL WIND DAMAGE
06/30/03 MOBILE AVE B AT 3RD @ 4TH TREES
ACROSS ROAD
JFBLocal storm report, Jul 1, 12:10 AM CST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE, AL
110 AM CDT TUE JUL 1 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 PM PISGAH MS WIND DAMAGE
06/30/03 GREENE TREES & POWER LINES DOWN
900 PM COUNTY WIDE MS FLASH FLOOD
06/30/03 STONE MULITPLE ROADS CLOSED
JFBLocal storm report, Jul 1, 2:24 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE, AL
324 AM CDT TUE JUL 1 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
130 AM NORTH BALDWIN AL WIND DAMAGE
07/01/03 BALDWIN TREES DOWN ACROSS
INTERSTATE 65/34 MILE
MARKER
130 AM COUNTY WIDE AL FLASH FLOOD
07/01/03 BALDWIN MULTIPLE ROADS CLOSED
ACROSS COUNTY. BRIDGE
WASHED OUT IN RABUN.Tornado, Crenshaw
- When
- July 1, 3:42 AM CST to 3:50 AM CST
- Where
- Crenshaw County, 1 mi NE of Honoraville
- Rating
- F1
- Path length
- 3 mi
- Path width
- 600 yd
- Property damage
- $200,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 31.917, -86.383
A tornado, that was spawned as Tropical Storm Bill moved inland, first touched down just east of the intersection of County roads 11 and 86 on Mothershed road which is just northeast of Honoraville. The tornado was narrow at the beginning and damage was limited to trees. The tornado tracked north along Mothershed road and some trees fell on a few homes and some shingles were blown off. Two sheds were also blown down. The tornado then crossed County road 68 where the major damage to homes occurred. A brick home had its roof blown off and parts of the brick walls were blown down. Several manufactured homes were also damaged. The tornado reached its maximum width of about 600 yards here. The tornado then tracked north northwest across open forests where the width of damage narrowed to a couple hundred yards. The tornado then lifted back into the clouds near Faulk road and County road 11. A manufactured home on Faulk road had its roof torn off and the home was shifted off its blocks. The home was oriented parallel to the movement of the storm. Other than minor scrapes and bruises, no injuries were reported.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Arizona, July 1 to 15, 2003$66 million · 1 event
- Flooding in Louisiana, July 1 to 4, 2003$3.3 million · 4 events
- Tornado and Flash Flooding in Georgia, July 1, 2003$320,000 · F1 · 23 events
- Tornadoes and Damaging Winds in Georgia, July 1, 2003F2 · 12 events
- Flooding in Mississippi, July 1 to 3, 2003$1.0 million · 4 events
- Tropical Storm in Georgia, July 1 to 2, 200397 events
- Flash Flooding in Alabama, July 1, 2003$243,000 · 13 events
- Tropical Storm and Flash Flooding in Mississippi, July 1, 2003$106,000 · 15 events
- Flash Flood in Ohio, July 1, 2003$100,000 · 1 event
- Tornado in Georgia, July 1, 2003$75,000 · F0 · 1 event
- Flash Flooding and Hail in West Virginia, July 1, 2003$32,000 · 0.88 in hail · 4 events
- Tornado in Alabama, July 1, 2003$35,000 · F0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370602.